About

Member has chosen to not make this information public.

Groups

Member not yet following any Groups.

Pages

Member not yet following any Pages.

Posts (1)

Nov 3, 2017 · Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine) in Depression & Anxiety

Eight years ago my doctor switched me from Zoloft to Effexor ER because I didn’t like the weight I had gained. (If I only knew then what I know now). I had been take Effexor ER 75 for almost 8 years for anxiety. I’ve only missed my doses a few times during that time and the withdraw effects were so serious that I thought I was really sick until I caught on it was the meds. I continued to gain weight, my memory loss is noticeable and had my family questioning me on it. I tried once 3 years ago to taper off and had a lot of stress going on so I went back. I had felt pretty decent and normal and was ready to give it a go again at getting off of this stuff. I didn’t like that though of being addicted to anything! I have now been tapering for 9 months. I went from 75mg ER to 37.5 ER. I did that for about 3 months so my body would adjust. I then went from 37.5 ER to 25 mgIR(non-extended release). The first night of this transition, I woke up in the middle of the night with my first full blown panic attack in almost 8 years. It was the first time my husband had seen me have one and I’m glad he was with me. I stuck with it as I am determined to get off this nasty Effexor that has taken control of me. With the help of the occasional use of Xanax .25mg. I take one and half tablets and it helps get me through tough times, especially when driving. I talked to my doctor and inquired about bridging weaning with Prozac as I’ve ready good things on this. 6 weeks ago, I started taking 10mg prozac daily and the 25 mg effexor IR. My anxiety got worse before it got better. I had another panic attack. I started having trouble getting to sleep at night, I just could not get my mind to shut down. My doctor recommended to take Benadryl to temporarily help. On the nights I tried to go without nothing and gave up and took a Xanax as it helped me relax to sleep faster than the Benadryl. I have cut out a lot of caffeine to help. Twice in the last 3 weeks I was able to sleep without help, until this past Sunday at church. I put in a prayer request for myself and my issues with anxiety and sleep. I have now had 5 days that I have been able to go to sleep without my mind racing. Some may say it’s the Prozac kicking in finally, but I believe otherwise. Regardless, 3 days ago as instructed, I cut my 25 mg tablets in half so I’m now taking 12.5 mg Effexor IR once a day. I was really, really nervous about this. But the worst effects I have had are the constant headaches. Every taper causes headaches that takes weeks to get better. As I know it’s part of the process, I do not take anything for them, I just do my best to tolerate. It has been a long and difficult journey. My family has had to see me vulnerable and dependent upon them at times. This can cause depression in itself, yet my faith and determination are helping me get through this. I will stay on this lower dosage of 12.5 until my body seems to adjust most likely a month or so. From there I intend to just be finished and then if all goes well, a quick taper off the prozac. I know that I may never be “normal” again, but I will be ok knowing I’m off the Effexor. I wished I had never been prescribed this to begin with and wouldn’t recommend it for anyone. While painful at first, I have no regrets over using the Prozac bridge during this transition. I fear how I would really feel without it. I apologize for the lengthy story, however I felt more details may help others relate as well.